MAUDE Adverse Event Report: STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED

STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM; PIN, FIXATION, THREADED
Catalog Number 50382110S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "during a precision navigation tka case.The apex pin snapped inside the patients tibia during insertion at the start of the case.The broken end could not be retrieved and a new pin was opened and used.Surgical delay while trying to retrieve the broken end.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint could be confirmed, since the information for evaluation matches the alleged failure.The investigation revealed the following: inspection of the image indicates that the tip of the pin appears to be broken off.Additionally, there are visible scratches on both the shank and the recess area.For further evaluation, it is necessary to receive the part back for physical inspection.Further investigation of the manufacturing documents of the pin has shown, that this item is made out of implant steel.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
SELF-DRILLING HALF PIN APEX Ø 3MM, 110 X 25MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23144772
Report Number0008031020-2025-01638
Device Sequence Number8888963
Product Code JDW
UDI-Device Identifier04546540435408
UDI-Public(01)04546540435408(11)240907(17)290831(10)AK1546
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K001886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50382110S
Device Lot NumberAK1546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexUnknown
Patient Weight109 KG